swinging like a yo yo

approxiamtely 6 weeks ago my tsh was 'high' ( i have asked for a copy of my bloods to be told I have to put it in writing or ask the dictor at my next appointment) so the doc increased my meds to 100 mcg. now my tsh is 0.13, I really need some suggestions as to hownto convince my doctor that this needs looking at in more depth, its no good hi saying to me i dont know whynyou aren't stabalizing, like he did last time, can any one point me to some literature that a doctor would consider reading here in the uk? thank you

5 Replies

oldestnewest
  • Umm... that just sounds like one swing to me. And its perfectly normal for your TSH to go down when you up your meds.

    I do hate that word 'stabalise'. It doesn't mean very much. You could 'stabalize' your TSH at 0.13 or you could 'stabalise' it at 20, but the effect wouldn't be the same. The idea is to get the TSH down to a level where you feel well.

    I'm not really sure what your question is here. What exactly are you looking for? I would suggest that what you need is some literature that informs your doctor that he can't just go by the TSH and needs to do the frees. But personally, I don't know any literature of that kind. Is he complaining because your TSH is too low? Because it isn't.

    Hugs, Grey

  • for the last two years my tsh has been rising, so meds increased, then it drops, so doc reduces meds (0.02 at that point) then it rises so he increased meds and on and on x

  • But that is perfectly normal! If you increase your meds the TSH is going to go down. If you then decrease them, the TSH is going to go up. It's a law of nature. What did he expect?.

    His mistake is to decrease your meds when the TSH is suppressed, but as he's obviously totally ignorant about thyroid then what would we expect! A suppressed TSH is not a problem because the TSH is meaningless when taken in isolation. What he needs to do is to test the frees and dose according to them.

    By the sound of him, I don't think you're going to find anything that he wouldn't find insulting. His ignorance is too advanced. All I would suggest is to change doctors. I don't know what else you can do.

    Hugs, Grey

  • I've an appointment next monday to discuss the results, I get so confused with it all, so its probably me been thick and getting the ranges wrong.

    yes i do need some help finding something he would not find insulting to be given to read

    thank you Grey

  • How do you feel now that your tsh is 0.13. If you are alright just tell him that and that you don't want to drop your meds AGAIN.' but if you feel better with the lower meds and a higher tsh, go with it. It is supposed to be a two way thing with your treatment. The doc isn't supposed to just tell you what to do.

    Jo xx

You may also like...